MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that a 58-year-old female underwent pulserider aneurysm neck reconstruction device (anrd)-assisted coil embolization of a recurrent right middle cerebral artery (mca) aneurysm and experienced intraoperative thrombus formation at the aneurysm neck.The thrombus was noted to be protruding into the parent vessel.Using a scepter percutaneous transluminal angioplasty (pta) balloon (microvention), the coil mass was pushed up to the aneurysm side, and the delivery to the aneurysm neck was improved.The thrombus also decreased, and blood flow improved, so antiplatelet drugs were prescribed.The patient's clinical course was monitored.Post-procedure, there were no remarkable findings.It was last reported that the patient is hospitalized.The attending physician's opinion on the relationship between this event and the pulserider anrd is as follows: ¿it would have been better if pulserider had been pushed more firmly into the mother's vein; because it was slightly sweet, the coil was clogged up to the very end of the aneurysm neck, and as a result, pulserider down in the mother's vein.Compared to the stent, the coil of pulserider was inserted more and more, so i attacked too much and inserted too much.Even with ordinary stent placement, thrombosis may occur.Possible causes other than the product include the effect of antiplatelet agents in advance on patients.¿ during the procedure, a benchmark¿ distal access catheter (penumbra) was advanced to the internal carotid (ic); the pulserider 8t, 2.7 ¿ 3.5mm anrd (201d / 3068658314) was inserted and deployed via a prowler select plus microcatheter (unknown product code/lot number).After the pulserider placement at the right mca, nine (9) unspecified coils were implanted via the sl-10® microcatheter (stryker) via trans-cell technique.The coil mass was falling down, and the pulserider arm was floating off the parent vessel, so the physician pushed it up a little before detachment.The position was slightly elevated, and it seemed to have improved.Therefore, the physician detached it.Detachment of the pulserider was confirmed, and then thrombus was observed at the aneurysm neck.Entrapment of the coil mass to the parent vessel and a small amount of thrombus were confirmed.The patient¿s condition was monitored every 10 to 15 minutes, but no decrease in thrombus was observed.As a result, a scepter pta balloon (microvention) was used to push the coil mass to the aneurysm.Contrast imaging showed improvement of blood flow, and the procedure was completed.Antiplatelet medication was administered.The pulserider anrd was allegedly used as per the instructions for use (ifu).The pulserider anrd remains implanted in the patient and is thus not available for evaluation.On 23 mar 2022, the cerenovus sales representative provided the following additional information.Magnetic resonance (mr) confirmed that the thrombus had dissolved and the blood vessels became thicker after the procedure.The patient was discharged from the hospital without any problem as the patient was asymptomatic.The physician prescribed aspirin and efient and judged the event to be non-serious because the patient was asymptomatic after the procedure.On 24-mar-2022, additional information received.The information indicated that anonymized images / angiographs of the procedure are not available.The size / brand / manufacturer of the nine (9) coils used during the procedure is unknown.The patient¿s vessel was not tortuous nor with acute bends.Regarding the physician comment: ¿it would have been better if pulserider had been pushed more firmly into the mother's vein (because it was slightly sweet, the coil was clogged up to the very end of the aneurysm neck, and as a result, pulserider down in the mother's vein.)¿ the following clarification was provided: ¿since the force of pushing the pulserider against the aneurysm from the parent artery was not sufficient, the coils were clogged up to the limit of the neck of the aneurysm.As a result, the pulserider came down to the parent artery.The physician said that he should have pressed the pulserider more firmly to the aneurysm.¿ the information indicated that the patient made a full recovery and was discharged from the hospital on 15-mar-2022.On 28-mar-2022, additional information was received.The information indicated that continuous flush was maintained during the pulserider-assisted coil embolization procedure.A singular image of the procedure was also included.The imaging included in the complaint underwent independent physician review on 29-mar-2022.The results of the physician review are documented as follows: ¿the description of the case and the provided image was reviewed.From the image it is clear that a coil mesh is placed in the mca aneurysm on the right side.Furthermore, there is a pulserider device placed in the parent vessel with the petals/wings being covered by the coils so the position cannot be determined.There seems to be adequate distal flow and a normal vessel caliber distal to the aneurysm.The clot that is described is not visible in this single image, knowing that further images are not available.Based on the verbal description it is impossible to determine where the clot originated; either on the pulserider or within the coil mesh.These thrombotic events are known in aneurysm treatment and the way it was handled by the physician is according to common practice.¿ physician name and date reviewed: (b)(6), md, neurointerventionalist.29-mar-2022.Additional information received on 06-apr-2022 was reviewed.Summary of additional information: the information indicated that anonymized images/angiographs of the procedure will be made available when the cerenovus sales representative is able to obtain them.The nine coils were implanted in the following order using the sl-10 microcatheter via transcell technique: 3.5mm x 7.5cm galaxy g3 (gly123575 / lot# unk), 3mm x 6cm galaxy g3 xsft (glx120306 / lot# unk), 3mm x 8cm xsft complex smart coil (penumbra), 2.5mm x 6cm wave smart coil (penumbra), 2.5mm x 6cm wave smart coil, 2mm x 4cm galaxy g3 mini (glm920040 / lot# unk), 2mm x 3cm wave smart coil, 1.5mm x 3cm wave smart coil, and 1mm x 2cm wave smart coil.The information also provided clarification to the statement by the physician, ¿it would have been better if pulserider had been pushed more firmly into the mother's vein (because it was slightly sweet, the coil was clogged up to the very end of the aneurysm neck, and as a result, pulserider down in the mother's vein.)¿ due to the force of pushing the pulserider against the aneurysm from the parent artery not being sufficient, the coils were clogged up to the limit of the aneurysm neck resulting in the pulserider coming down to the parent artery.The physician commented that he should have pressed the pulserider more firmly to the aneurysm.The vessel was not excessively tortuous nor with acute bends.Continuous flush was maintained.The patient made a full recovery and was discharged from the hospital on 15-mar-2022.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.(b)(6).The device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.As a result, we are closing this investigation.The cerebral thrombosis required medical and surgical intervention to preclude permanent impairment/damage.Furthermore, the relationship of the cerenovus coils to the reported event cannot be disassociated.Thus, the event will be conservatively reported to the fda as a "serious injury." as part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective /preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00189, 3008114965-2022-00273, 3008114965-2022-00274, and 3008114965-2022-00275.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14048401
Report Number3008114965-2022-00275
Device Sequence Number5554459
Product Code KRD
UDI-Device Identifier10886704080305
UDI-Public10886704080305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGLM920040
Device Catalogue NumberGLM920040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM X 3CM WAVE SMART COIL (PENUMBRA); 1MM X 2CM WAVE SMART COIL (PENUMBRA); 2.5MM X 6CM WAVE SMART COIL (PENUMBRA); 2.5MM X 6CM WAVE SMART COIL (PENUMBRA); 2MM X 3CM WAVE SMART COIL (PENUMBRA); 3MM X 8CM XSFT COMPLEX SMART COIL (PENUMBRA); BENCHMARK¿ DISTAL ACCESS CATHETER (PENUMBRA); CHIKAI 14 NEUROVASCULAR GUIDEWIRE (ASAHI INTECC); GALAXY G3 3.5MM X 7.5CM; GALAXY G3 XSFT 3MM X 6CM; MICROCATHETER; SCEPTER PTA BALLOON (MICROVENTION); SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale